Hail, Madison
- When
- May 10, 12:53 PM CST
- Where
- Madison County, Collinsville
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.670, -90.000
Storm spotters reported hail in Collinsville ranging from pea size to 1 inch.
Severe thunderstorms ahead of a cold front produced large hail and localized flooding across Southwest Illinois. Some locations received up to 4 inches of rain.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LSX wrote it up.
Severe thunderstorms ahead of a cold front produced large hail and localized flooding across Southwest Illinois. Some locations received up to 4 inches of rain.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at May 10, 10:30 AM CST, 2 hours 23 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 1130 AM CDT THU MAY 10 2007 .DISCUSSION... SCT CONVECTION ACRS CNTRL MO ATTM MAINLY FM NR IRK S-SE TO NR VIH. THESE SHRA/TSRA ARE AHD OF A WK VORT MAX MOVG NEWD THRU SWRN MO. THIS PCPN MAY ALSO BE ASSOCIATED WITH WK TEMPERATURE AND MOISTURE ADVCTN ON NOSE OF 20 KT SWLY LLJ OVR SWRN MO. BOTH NAM AND GFS MDLS FCST RELATIVELY HI POPS OVR THE SRN PTN OF THE CWA TDA. WILL LIKELY NEED TO RAISE POPS SLIGHTLY TDA ALTHOUGH IT APRS THE MDLS MAY BE A LTL OVERDONE WITH CLOUD CVR...POPS AND A LTL TOO COOL WITH MAX TEMPS TDA THRU FRI. PLAN TO GO CLOSE TO PERSISTANCE WITH HI TEMPS TDA AND LOW TEMPS TGT WITH A CONTD WK SFC PRESSURE GRADIENT CAUSING LGT SFC WNDS OVR THE CWA WITH NO CHANGE IN AIR MASS. A FEW SLOW MOVG TSRA MAY PRODUCE LOCALLY HEAVY RAINFALL AMOUNTS WITH FAIRLY ABUNDANT LOW-MID LVL MOISTURE AND INSTABILITY ACRS THE AREA. ON FRI IT APRS THAT MOST OF THE CONVECTION WILL OCCUR OVR THE SRN HALF OF THE CWA WITH N-NELY LOW LVL WNDS POSSIBLY BRINGING SLIGHTLY DRIER AIR INTO THE N-NERN PTN OF THE CWA. THIS SHOULD BE MORE PRONOUNCED ON FRI NGT AND SAT WITH SFC RDGG OVR THE GRT LKS REGION. SHOULD SEE LESS CLOUDS FRI NGT AND SAT AND WILL GO WITH A DRY FCST. WITH PLENTY OF SOLAR INSOLATION AND SLIGHTLY LWR SFC DWPTS THE NAM MDL MOS GUIDANCE LOOKS TOO COOL FOR HI TEMPS ON SAT. LOOKS LIKE MOST OF THE COOLER AIR WILL REMAIN N-NE OF THE CWA. FORCING FOR CONVECTION SHOULD REMAIN ACRS THE NRN PLAINS ON SAT NGT...ALTHOUGH WITH NWLY MID-UPR LVL FLOW COULD NOT RULE OUT THE POSSIBILITY OF AN MCS ROLLING SEWD INTO THE NRN PTN OF THE CWA. GKS && .AVIATION... FOR THE 18Z TAFS...LIGHT SURFACE WINDS WILL PREVAIL AREAWIDE THROUGH THE VALID TAF PERIOD. VFR CONDITIONS ARE FORECAST EXCEPT IN HEAVIER SHOWERS/THUNDERSTORMS. AN UPPER LEVEL DISTURBANCE IS FORECAST TO DRIFT SLOWLY INTO CENTRAL MO THIS AFTERNOON. AS A RESULT, SCATTERED CONVECTION WILL OCCUR. THE LATEST RADAR IMAGES INDICATES ISOLATED CONVECTION WAS DEVELOPING ACROSS CENTRAL PORTIONS OF MO. CONVECTION SHOULD CONTINUE TO INCREASE DURING THE AFTERNOON WITH HEATING. TPS && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 624 AM CDT THU MAY 10 2007 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-111130- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 624 AM CDT THU MAY 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT AS UPPER LEVEL DISTURBANCES INTERACT WITH THE WARM...MOIST AND UNSTABLE AIR ACROSS THE BI-STATE REGION. SOME OF THE SLOW MOVING THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY RAINFALL AMOUNTS. A FEW STORMS MAY PRODUCE A BRIEF PERIOD OF SMALL HAIL AND STRONG WIND GUSTS THIS AFTERNOON AND THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE CHANCE OF THUNDERSTORMS WILL CONTINUE OVER THE AREA ON FRIDAY. THE MISSOURI RIVER IS ABOVE FLOOD STAGE FROM JEFFERSON CITY TO ST. CHARLES. MAJOR FLOODING IS FORECAST LATER THIS WEEK INTO EARLY NEXT WEEK ALONG PARTS OF THE MISSOURI RIVER. PLEASE REFER TO FLOOD SPECIFIC PRODUCTS FOR FURTHER INFORMATION. THERE IS ANOTHER CHANCE FOR THUNDERSTORMS ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. GKS
The St Louis radar (KLSX), 59 km away, was scanning. The volume nearest the first event began at 18:53 UTC.
3 hail, 2 flash flood, 2 thunderstorm wind. Local standard time, as filed.
Storm spotters reported hail in Collinsville ranging from pea size to 1 inch.
Local law enforcement reported flash flooding across Jerseyville. On the west side of town, Maple Summit Road was covered by 3 feet of water, and by 2 1/2 feet by the hospital.
Rainfall around 3 inches caused localized flash flooding in and around Carollton. The local police reported several roads flooded.
A local television station reported large tree limbs and power lines down in Smithton.
Amateur radio spotters reported a large tree limb fell on a power line and knocked out power to part of town for several hours.
Amateur radio spotters reported 3/4 inch hail northwest of Mascoutah.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2007Every state in 2007This day in weather historyWarnings in Illinois, May 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 35641, 35643, 35642, 35645, 35647, 35648, 35649.